Only registered users are allowed to post. To register, please click here

To reduce SPAM, all post from new members with less than 1 post will require approval from web master.

Should you have any problem in posting, registering, or login, please do not hesitate to contact the admin.
Contact admin click here

This is a non-profit website. We dont even have those annoying advertisement. We tried our best to help anyone that has question about H. pylori. We provide the most accurate answer about H. pylori. You can help us by clicking here donating to keep our forum alive.

Side effects or infection?

The various unpleasant manifestations of Helicobacter can be described here. Remember however that the great majority of persons with Hp have no symptoms that they are aware of and consider themselves normal.

Moderators: Toni, barjammar

Helico_expert
Site Admin
Posts: 2414
Joined: Wed Mar 02, 2011 7:20 am

Re: Side effects or infection?

Post by Helico_expert » Sun Jul 08, 2018 8:11 am

you will only get better when H. pylori is gone.
So yes, you need to get another breath test.
normally you'll be ask to stop PPI for a month before breath test. But ranitidine is not PPI. So you can continue on ranitidine until the night before breath test.

UK_north
Posts: 7
Joined: Thu May 31, 2018 3:20 pm

Re: Side effects or infection?

Post by UK_north » Tue Jul 10, 2018 2:16 am

Quick update.

So I've been back to my GP today and he wants to test for crohns, collitis, and celiac. I've got two stool tests (3 weeks apart) and a blood test. I did ask him about retesting for pylori but he said it wasn't necessary due to the high success rate of the combination I had (amoxicillin, clarithymcin, and lansoprazole).

I'm hoping when I get my results from these tests I can see my usual GP, who I've not been able to see for the last two visits. Hopefully he will agree to a retest.

In the meantime I've been told to carry on with my ranitidine and antacids.

Helico_expert
Site Admin
Posts: 2414
Joined: Wed Mar 02, 2011 7:20 am

Re: Side effects or infection?

Post by Helico_expert » Tue Jul 10, 2018 8:55 am

you can always get another doctor to provide the test.

Rupeshbehera
Posts: 4
Joined: Tue Jul 03, 2018 7:10 pm

Re: Side effects or infection?

Post by Rupeshbehera » Wed Jul 11, 2018 8:34 pm

Helico_expert wrote:
Sat Jul 07, 2018 9:00 pm
ranitidine is pretty safe. you can go ahead with the prescription. when it's time for breath test, you can stop ranitidine for a day before the breath test.

Berorion
Posts: 13
Joined: Thu Feb 15, 2018 6:16 am

Re: Side effects or infection?

Post by Berorion » Thu Jul 12, 2018 5:31 am

UK_north wrote:
Sat Jul 07, 2018 7:58 am
So I went to the doctor last week as I'd finished my 30 day treatment on ranitidine, and he has told me to carry on for another 3 months but on half the dose (150mg twice a day instead of 300mg twice a day). I also take an antacid after every meal and before bed.

I find now that I can go a week of feeling almost back to normal, but will then have 24hours of feeling extremely rough, with frequent large bowel movements (loose but not diarhea).The feeling tends to be the upper abdomen burning, a stabbing pain in my very lower abdomen, and complete lethargy. I've also been getting neck pain over the past few weeks, but I think this is unrelated.

Other than the ranitidine, I'm taking a probiotic yoghurt drink in a morning, and a hayfever nasal spray.

Should I continue with the treatment as my doctor has prescribed, or should I go back and request a different treatment/further diagnosis?
Hi uk north
Like you ppi s made me very ill and i was also switched to rainitidine. I also had very bad neck pain headaches and even white patches on my skin , my doctor told me the were not from meds or h pylori i experienced all this including the crazy bowel movements and stomach pain after my treatment was finished there were weeks i could bearly drag myself from bed i was so weak . After retest i learned the treatment hadnt worked i still had hpylori so my gastro prescribed a second treatment i was so anxious about it i left it 2 weeks before starting as the side effects was so bad first time round but thankfully the second treatment caused little to no side effects i finished my 14 day treatment last week and i feel absolutely brilliant the neck pain and pain in my abdomen is completely gone 3 weeks after starting treatment and the patches on my skin are disappearing i feel back to my old self finally after this nasty bug 3 more weeks to retest so hang in there 😊 there is light and the end of the tunnel

Helico_expert
Site Admin
Posts: 2414
Joined: Wed Mar 02, 2011 7:20 am

Re: Side effects or infection?

Post by Helico_expert » Thu Jul 12, 2018 2:35 pm

Thanks for sharing your story. It's reassuring that the treatment works.

Post Reply

Return to “Diseases and Symptoms”